# SDR 95ZZZX669

- Difficulty date: January 15, 1995
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N937AS
- Make and model: Doug DC-9-82
- Aircraft serial: 49364
- System (JASC): 2170 · Humidity Control System
- Part: Coalescers
- Part number: 1808492
- Condition: Contaminated
- Location: Cabin
- Part time: 6,557 hours
- Stage of operation: CL
- Nature of condition: B
- Precautionary procedure: A, I

## Discrepancy

PDX - FLT 506 - AIR TURN BACK.  CREW REPORTED SMOKE ODOR IN COCKPIT SHORTLY AFTER TAKEOFF AND LAV SMOKE DETECTOR ACTIVATED.  DEPRESSURIZED AIRCRAFT AT 500 FEET AND LANDED WITHOUT INCIDENT.  PERFORMED GROUND RUN-UP OF BOTH ENGINES FOR 5 MINUTES WITH BOTH PACKS ON IN ALL CONFIGURATIONS AND NO ODOR WAS DETECTED.  HOWEVER, AT FULL HOT WITH APU ON, SMOKE ODOR FILLED THE CABIN.  REPLACED COALESCERS AND RELEASED AIRCRAFT PER MD80 MEL 49-1.  SUBSEQUENTLY, REPLACED APU IN SEA ON 1-17-95, AND REMOVED MEL PLACARD.  REFERENCE CONTROL NR ASAA 95-021.
